FDA Warns Against Powdered Caffeine - KTVN Channel 2 - Reno Tahoe News Weather, Video -

FDA Warns Against Powdered Caffeine

Posted: Updated:
The Food and Drug Administration is warning consumers to avoid pure powdered caffeine sold on the internet after the death of an Ohio teen.
 
Even a teaspoon of the powder could be lethal -- it is equivalent to 25 cups of coffee. Eighteen-year-old Logan Stiner of LaGrange, Ohio, died May 27 after consuming it.
 
The FDA said teenagers and young adults may be particularly drawn to the caffeine powder, which is a stimulant.
 
The agency said the products are 100% caffeine and may carry minimal or insufficient labeling. Consumers may not be aware that even a small amount can cause an overdose.
 
Symptoms of caffeine overdose or toxicity include rapid or erratic heartbeat, seizures, vomiting, diarrhea and disorientation.   (AP)


Powered by WorldNow
All content © Copyright 2000 - 2014 WorldNow and Sarkes Tarzian, Inc. All Rights Reserved. For more information on this site, please read our Privacy Policy and Terms of Service.